Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Aztec

Hyperpigmentation after roadrash

Recommended Posts

Posted

What a cool forum!

I crashed on a bike a month ago, and earned what seems like an acre of roadrash. All of it has healed. The fastest healing was a quarter-size spot below my eye. I used a Duoderm patch (as well as in other spots, along w/ Tegaderm later on). But it also healed with hyperpigmentation, even though I kept it protected from sun. I've kept SPF30 sunscreen on when outdoors since.

My dermo prescribed Tri-Luma, hoping it might be a cheap and conservative way to fade the spot back to my normal skin color. My wife and others who have experience with it aren't convinced it's a good idea, and even the doc admits this is unusual. Ideas/thoughts?

Thanks for any input.

Share this post


Link to post
Share on other sites
Posted

how long has it been? what color is it?

Share this post


Link to post
Share on other sites
Posted

Exactly one month. It was healed over nicely in 5 days (most of the other spots took several more days, but were on my chin, hip, knees (still healing!) and arm). But it was darker right from the beginning and darkened further for a week or so. Stayed that way since.

I'm sort of olive-skinned, an outdoorsy type (thus the cycling crash) with an unavoidable tan. The spot is a more reddish-brown color. Since using the Tri-Luma, it's more red, and looks like what *really* bad sunburn would be like. No pain, only mild burning that's barely perceptable.

Share this post


Link to post
Share on other sites
Posted

It's a little more red today. Got a msg from my dermo who says to keep it up (2x /day) for another day, and if it gets even more red, then check in. Hmmm.

Is dark redness a normal step toward fading hyperpigmentations?

Share this post


Link to post
Share on other sites
Posted

I had the kind of thing on my hand before (dumb dont ask) it seems kinda like what urs is. I remember at first it scabbed up, than when it healed it was a much darker color this went on for a long time, probably 6-8 months until it really finally cleared up. maybe there are some creams the derm could prescribe but as long as its not raised and u dont do anything to aggravate it it'll be fine

Share this post


Link to post
Share on other sites
Posted

You may want to ask your doc to try a different Hydroquinone preparation. Many of my clients have had quite a bit of irritation with TriLuma, the combination of the three active ingredients seem to be too harsh for many people. Perhaps Lustra or Eldoquin would not cause the same irritation.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×